Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 27, 2016, 4:42 AM CST for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 27, 2016, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 4:42 AM CST (10:42 UTC)
- In effect from
- Nov 27, 2016, 10:00 AM CST
- Expired
- Nov 27, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS74 KAMA 271042 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 442 AM CST SUN NOV 27 2016 OKZ001>003-TXZ001>003-006-007-011-016-271845- /O.NEW.KAMA.WI.Y.0006.161127T1600Z-161128T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE- OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING...DUMAS...VEGA...HEREFORD 442 AM CST SUN NOV 27 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...SOUTHWEST WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LIGHTWEIGHT OBJECTS SUCH AS LAWN FURNITURE MAY BECOME AIRBORNE. TAKE ACTION TO SECURE THESE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WARD
1 follow-up statement
465 WWUS74 KAMA 271843 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1243 PM CST SUN NOV 27 2016 OKZ001>003-TXZ001>003-006-007-011-016-280000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-161128T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE- OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING...DUMAS...VEGA...HEREFORD 1243 PM CST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...SOUTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LIGHTWEIGHT OBJECTS SUCH AS LAWN FURNITURE MAY BECOME AIRBORNE. TAKE ACTION TO SECURE THESE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:30 PM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Nov 26, 10:30 PM CST, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1030 PM CST Sat Nov 26 2016 .AVIATION... For the 06z TAFs...No significant changes from forecast of 6 hours ago. Have called for areas of blowing dust at all terminals on Sunday following passage of dryline, which will also eradicate MVFR or IFR stratus ceilings. Have also forecast winds of 40 kt or higher at all terminals, including KAMA, where Airport Weather Warning will be in effect between 16z Sunday and 00z Monday. Cockrell && .PREV DISCUSSION... /Issued 713 PM CST Sat Nov 26 2016/ UPDATE... Have updated near-term graphical forecasts slightly, generally slowing the rate of cooling tonight and raising first period temperatures a bit. Low-level moist south-southwest flow and extensive cloud cover warrant these adjustments. No other changes at this time. Updated text products will be issued shortly. Cockrell PREV DISCUSSION... /Issued 549 PM CST Sat Nov 26 2016/ AVIATION... For the 00z TAFS...Cirrus overcast expected to prevail this evening and into the night as mid-level southwest flow continues to tap Pacific moisture. South-southwest surface winds around 15 kt expected this evening. Lower levels expected to saturate, with MVFR ceilings developing after midnight. The passage of the dryline will cause rapid clearing between 15z and 18z Sunday. By around 15z Sunday, strong southwest winds expected to mix to the surface, with gusts increasing into the 35 to 45 kt range by 21z. An Airport Weather Warning will likely be needed Sunday for gusts at or above 40 kt at Amarillo area airports. Cockrell PREV DISCUSSION... /Issued 404 PM CST Sat Nov 26 2016/ DISCUSSION... An upper level trough that has dug down from the Pacific Northwest will bring cooler air tomorrow evening and into Monday. Shallow low level moisture will increase enough for the possibility of drizzle Sunday morning, this is supported by low level profiles on model soundings. Southwest flow ahead of the system will draw up moisture from the Baja area. This moisture looks to be elevated, and with the cold front working towards the area, there could be some forcing and instability to generate some early day showers and or thunderstorms. Dry air intrusion, strong surface pressure gradients, strong mid and low level jet will make for good wind mixing potential Sunday afternoon. Right now winds are forecast to be sustained 20-30 mph with gusts to 40 mph across southern areas with 30-40 mph winds gusting to the 50 mph for the northern areas. (See Fire Weather Discussion) Will defer to the midnight shift for any non precipitation highlights that may be needed, as confidence in the wind speeds are still in question. As the low associated with the trough lifts to the central plain and up into the Dakotas, it will become a broad longwave trough, and colder air will continue to spill down across the Rockies on Monday and Tuesday. This will result in freezing temperatures for the OK Panhandle and in the mid to upper 30s for the TX Panhandle on Monday night. Afternoon highs on Tuesday are only expected to be in the mid 40s NW to the mid 50s SE. Along this northwest flow Monday night there looks to be a shortwave that may become a brief cutoff low over the Albuquerque area. Models have been struggling with this system for days. This system has been in question as to whether or not it could provide snow to the area, and just how much. As for now have reduced pops to a dry forecast. As Tuesdays shortwave trough axis exits to the east by Wednesday morning, a more zonal, but still cool flow will be in place. Overall, the temperatures look to be nearly carbon copies of each other Wednesday and Thursday, with highs in the mid 40s north to mid 50s south. Thursday night into next weekend...This will be the system to watch. While uncertainty is still high, the confidence that some sort of reasonably cold air mass that could limit our highs to the 30s and lower 40s across the CWA on Saturday is starting to increase. As the longwave trough pulls to the northeast over the Great Lakes and then to northeast Canada, another open trough is forecast to move down the Rockies and impact the area late Friday night into Saturday. The trough then becomes a cut-off low from the previously mentioned zonal flow. Right now the biggest issue is that models can't decide is where to position this low. Models have been back and forth between over the four corners, to the Baja Peninsula, to the Tuscon area. These positions are crucial to if we see any moisture and if the cold air remains in place for snow (possibly significant) to form or if we just see rain or a rain/snow mix. Will note that the previous GFS and Euro were decently in line to provide snow to the Panhandles for Saturday, but still a lot of time for models to change their minds. Weber FIRE WEATHER...A dry cold front will push through the area Sunday afternoon. There is the possibility of some precipitation ahead of this front, which could limit the elevated to critical status of the fuels during the afternoon frontal passage. However, if precipitation is limited to nil then expect that winds in the 30-35mph range with gust around 50mph combined with relative humidity values in the teens to lower 20s will promote elevated to critical fire weather conditions Sunday afternoon. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 3/14
Hazardous weather outlook, Nov 26, 7:33 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 733 PM CST SAT NOV 26 2016 OKZ001>003-TXZ001>020-271200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 733 PM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG SOUTHWEST WINDS ON SUNDAY AFTERNOON MAY REQUIRE A WIND ADVISORY TO BE ISSUED...MAINLY OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL LEAD TO THE DEVELOPMENT OF ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY...WITH THE BEST CHANCES ACROSS THE EASTERN PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD STAY ALERT FOR POSSIBLE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN HALF OF THE TEXAS PANHANDLE. COCKRELL
Nearby
Wind Advisories in Texas, 2016Wind Advisories in Oklahoma, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.